You are logged in as an event manager. This page is cached for performance until Wed, 08 Dec 2021 12:14:47 GMT. Preview latest contents by clicking Refresh.
Logout

Ines Sommer

filmmaker I programmer I educator

Ines Sommer is a documentary filmmaker, curator, and media arts advocate, whose films have tackled topics ranging from the environment to the arts, participatory democracy, and human rights.  Her recent documentary Seasons of Change on Henry’s Farm follows Midwest organic farmer Henry Brockman as he grapples with the impact of a changing climate on his family farm. The film is currently making the festival rounds and won the “Best Documentary” award at the 2020 Vail Film Festival. Past projects include the human rights documentary Beneath the Blindfold (2012) and the MacArthur Foundation-funded Count Me In (2016) which explored community-driven participatory democracy efforts and aired on PBS stations across the nation in 2016. Ines also has extensive experience as a cinematographer with numerous credits on award-winning documentaries for Chicago’s Kartemquin Films and Kindling Group, among others.

Besides producing films through her company Sommer Filmworks LLC, Ines has a longstanding interest in engaging audiences with independent cinema. She has held staff positions as a film programmer and arts administrator and is the co-founder and Executive Director of Percolator Films, a Chicago-based 501c3 non-profit media arts organization. Her most recent project with Percolator Films is the Doc Chicago conference, which brings regional documentary filmmakers together. Ines was included in alt weekly New City’s annual Film 50 list three times for being "one of 50 individuals who shape Chicago's film scene." She currently teaches at Northwestern University, where she serves as the Associate Director of the MFA in Documentary Media program.

 

Sessions in which Ines Sommer attends

Tuesday 25 September, 2018

Time Zone: (GMT-08:00) Pacific Time (US & Canada)
8:00 AM
8:00 AM
9:00 AM
9:00 AM
9:15 AM
9:15 AM
10:00 AM
10:00 AM
  • Pulling Back the Curtain
  • Signup required
  • Pickford Center for Motion Picture Study - Linwood Dunn Theater
  • 10:00 AM - 11:30 AM  | 1 hour 30 minutes
  • Interactive Workshop
    SustainabilityTransparencyFilmmaker OnlyEmerging
11:30 AM
11:30 AM
12:00 PM
12:00 PM
1:45 PM
1:45 PM
3:45 PM
3:45 PM
4:00 PM
4:00 PM
5:00 PM
5:00 PM
6:00 PM
6:00 PM

Wednesday 26 September, 2018

Time Zone: (GMT-08:00) Pacific Time (US & Canada)
9:00 AM
9:00 AM
9:30 AM
9:30 AM
11:30 AM
11:30 AM
1:30 PM
1:30 PM
2:00 PM
2:00 PM
  • That's a Fact!
  • Signup required
  • Pickford Center for Motion Picture Study - 1st Floor Conference Room
  • 2:00 PM - 3:30 PM  | 1 hour 30 minutes
  • Presentation
    TransparencyJournalism
3:30 PM
3:30 PM
3:45 PM
3:45 PM
5:00 PM
5:00 PM
6:30 PM
6:30 PM
  • Gimme Truth!
  • Signup required
  • The Montalbán - Theatre
  • 6:30 PM - 8:00 PM  | 1 hour 30 minutes
  • Game Show
    CreativityTransparencyEmerging
8:00 PM
8:00 PM
  • PBS Indies Party
  • Signup required
  • NeueHouse Hollywood - NeueHouse Hollywood
  • 8:00 PM - 10:00 PM  | 2 hours

Thursday 27 September, 2018

Time Zone: (GMT-08:00) Pacific Time (US & Canada)
9:00 AM
9:00 AM
  • Keynote: Orwa Nyrabia
  • Signup required
  • Pickford Center for Motion Picture Study - Linwood Dunn Theater
  • 9:00 AM - 9:30 AM  | 30 minutes
  • Keynote
    CreativitySustainabilityTransparencyInternationalASL AvailableClosed CaptionedEmerging
9:45 AM
9:45 AM
11:30 AM
11:30 AM
  • Duty of Care: Protecting Vulnerable Sources
  • Signup required
  • Film L.A. - Meeting Room
  • 11:30 AM - 1:00 PM  | 1 hour 30 minutes
  • Panel
    TransparencyJournalism
1:45 PM
1:45 PM
3:45 PM
3:45 PM
4:00 PM
4:00 PM
5:45 PM
5:45 PM
6:00 PM
6:00 PM
7:30 PM
7:30 PM